I sat in the doctor's surgery this afternoon as he ran through the possible side effects of the medication he'd prescribed for me. He didn't seem quite sure where to look, which should have been a warning, given our history of awkward moments.
"Now, I only mention this one because patients don't tend to report it, but it is a possible side effect: it may make it difficult for you to achieve orgasm."
I burst into tears afresh. "I don't think that's going to be a problem for the foreseeable future - I mean, isn't that one of the reasons why I'm here?!"
I thought I saw the corner of his mouth twitch. I couldn't help but chuckle for a moment myself. "Go on, laugh at me then."
Then I asked, "What about weight gain?"
He looked at me. "I can promise you, weight gain is not one of the side effects of this particular drug. I only prescribe those drugs to female patients as a last resort."
A man with insight! It's been years since I've encountered one of those.